Use of Physostigmine for Cyclopentolate Overdose in an Infant


DERİNÖZ GÜLERYÜZ O. , Emeksiz H. C.

PEDIATRICS, cilt.130, sa.3, 2012 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 130 Konu: 3
  • Basım Tarihi: 2012
  • Doi Numarası: 10.1542/peds.2011-3038
  • Dergi Adı: PEDIATRICS

Özet

Topical application of eye drops may cause mild or severe adverse ocular or systemic effects. Children, particularly infants, are more prone to systemic adverse effects of topical eye drops because of their lower body mass and blood volume, immature metabolism, and immaturity of excretory, nervous, and cardiovascular systems. Early recognition of signs and symptoms of systemic toxicity is very important. Most of the signs and symptoms can resolve spontaneously; however, in severe cases, physostigmine treatment may be required. Respiratory distress is a rare adverse effect of cyclopentolate. We report an infant who developed respiratory distress after ocular instillation of cyclopentolate and was successfully treated with physostigmine. The benefit of physostigmine use with close follow-up should be borne in mind in cases with a life-threatening cyclopentolate adverse effect. Pediatrics 2012; 130:e703-e705